Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 215, NWS Atlanta, GA

August 21, 20145 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2014, 3:27 PM EDT for 5 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 3:27 PM EDT (19:27 UTC)
Expired
Aug 21, 2014, 3:56 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS52 KFFC 211927
SVRFFC
GAC077-113-199-231-255-212015-
/O.NEW.KFFC.SV.W.0215.140821T1927Z-140821T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
  NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  NORTHEASTERN PIKE COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 415 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR HARALSON...MOVING SOUTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKS...CONCORD...WILLIAMSON...MEANSVILLE...ZEBULON...ORCHARD HILL
  AND GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3338 8460 3322 8418 3317 8421 3318 8422
      3319 8423 3319 8425 3312 8424 3301 8432
      3322 8471
TIME...MOT...LOC 1927Z 299DEG 14KT 3326 8456

$$
1 follow-up statement
539 
WWUS52 KFFC 211956
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT THU AUG 21 2014

GAC077-113-199-231-255-212007-
/O.CAN.KFFC.SV.W.0215.000000T0000Z-140821T2015Z/
SPALDING GA-PIKE GA-MERIWETHER GA-COWETA GA-FAYETTE GA-
356 PM EDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE...
SOUTHEASTERN COWETA...NORTHEASTERN MERIWETHER...NORTHEASTERN PIKE AND
SOUTHERN SPALDING COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3338 8460 3322 8418 3317 8421 3318 8422
      3319 8423 3319 8425 3312 8424 3301 8432
      3322 8471
TIME...MOT...LOC 1957Z 299DEG 14KT 3320 8444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:19 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 21, 3:19 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU AUG 21 2014

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER RIDGE HAS INCREASED ACROSS THE AREA WITH QUITE A BIT OF
WARMING NOTED IN THE 12Z KFFC SOUNDING BETWEEN 700-850MB. THIS HAS
SERVED TO SUPPRESS CONVECTION SOMEWHAT. SURFACE DEWPOINTS ARE
ACTUALLY A LITTLE LOWER ACROSS EASTERN ZONES WITH SBCAPE VALUES
LIMITED TO UNDER 2000 J/KG SO EVEN CONVECTIVE CU HAS BEEN SLOW TO
DEVELOP...BUT CONVECTION GOING ACROSS PORTIONS OF NORTH AND WEST
GEORGIA SHOULD CONTINUE TO DRIFT SOUTH. CAPE ACROSS WESTERN ZONES
EXCEEDING 4000 J/KG WITH DCAPE OVER 1000 J/KG SO EXPECT BEST CHANCE
OF ISOLATED SEVERE IN THOSE AREAS.

RIDGING WILL REMAIN IN CONTROL OF THE AREA THROUGH THE SHORT TERM SO
EXPECT EVEN LESS COVERAGE OF CONVECTION TOMORROW. SO THE OTHER BIG
STORY IS THE CONTINUED HEAT. HEAT ADVISORY REMAINS IN EFFECT FOR
PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND ANOTHER HAS BEEN
ISSUED FOR TOMORROW...GENERALLY FOR THE SAME AREAS. TOOK A CONSENSUS
APPROACH TO TEMPERATURES AND DEWPOINTS SINCE THE MET CONTINUES TO BE
COOLER AND MORE MOIST VS. THE MAV WARMER AND DRIER. TEMPERATURES
TOMORROW ARE FORECAST TO REACH TRIPLE DIGITS ACROSS PORTIONS OF
CENTRAL AND EASTERN GEORGIA...SOME OF THE HOTTEST TEMPERATURES SEEN
IN A COUPLE OF YEARS.

TDP

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
MEDIUM RANGE MODELS CONTINUE TO SHOW LITTLE CHANGE IN THE LONG TERM
TRENDS ACROSS GEORGIA...AT LEAST REGARDING THE PERSISTENT UPPER
RIDGE EXPECTED TO DOMINATE FOR MUCH OF THE PERIOD. RIDGE IS DEPICTED
AT ITS STRONGEST FRIDAY THROUGH SUNDAY WITH SOME WEAKENING BY THE
FIRST HALF OF NEXT WEEK. CENTER OF THE RIDGE REMAINS WEST OF THE
STATE WHEN THE RIDGE IS AT ITS STRONGEST...AND I DO NOT BELIEVE WE
CAN ELIMINATE POPS COMPLETELY...ALTHOUGH FRIDAY THROUGH SUNDAY THE
CHANCES APPEAR TO BE SLIGHT AT BEST. BY MONDAY THROUGH THE END OF
THE PERIOD THE RIDGE WEAKENS ENOUGH FOR CHANCE POPS. ANY CONVECTION
WILL SHOW A DECIDEDLY DIURNAL BIAS. TEMPERATURES WILL BE WELL ABOVE
SEASONAL NORMALS INTO THE WEEKEND WITH SOME MODERATION BY THE
BEGINNING OF NEXT WEEK AS THE RIDGE WEAKENS AND THE LOW-LEVEL FLOW
TURNS EASTERLY.

BIG DIFFERENCES IN THE MODELS WITH RESPECT TO THE POTENTIAL TROPICAL
SYSTEM IN THE WESTERN ATLANTIC NEXT WEEK. 00Z/06Z RUNS FROM
YESTERDAY WERE PUSHING THE SYSTEM INTO THE GULF OF MEXICO BUT HAVE
DEVIATED SIGNIFICANTLY WITH THE 12Z/18Z AND NOW THE NEW 00Z RUNS.
THE TREND HAS BEEN PROGRESSIVELY MORE EASTERLY WITH THE MEDIUM RANGE
MODEL CONSENSUS NOW KEEPING THE SYSTEM EAST OF THE ATLANTIC COAST.
THIS IS STILL A LONG WAY OFF AND WE WILL LIKELY SEE QUITE A BIT OF
VARIABILITY IN THE HANDLING OF THIS POTENTIAL SYSTEM OVER THE NEXT
SEVERAL DAYS.

20

&&

.AVIATION...
18Z UPDATE...
VFR THROUGH THE PERIOD EXCEPT BRIEF MVFR FOG POSSIBLE AT MCN
AROUND SUNRISE FRIDAY MORNING. FEW-SCT CU BETWEEN 4-6KFT THROUGH
THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GENERALLY NW
THROUGH THE PERIOD BETWEEN 5-10KT AFTERNOONS AND NEARLY CALM
OVERNIGHT...THOUGH AS USUAL A LITTLE HIGHER AT ATL. CANNOT RULE
OUT BRIEF TSRA ANYWHERE THIS AFTERNOON BUT CONFIDENCE NOT HIGH
ENOUGH TO INCLUDE MORE THAN VCSH IN THE TAF.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON OCCURRENCE OF CONVECTION TODAY...LOW ON IMPACTS TO ATL.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  99  74  97 /  20  20   5  30
ATLANTA         75  95  75  95 /  20  20   5  20
BLAIRSVILLE     66  90  66  89 /  20  20  10  30
CARTERSVILLE    69  96  71  94 /  20  20   5  20
COLUMBUS        76  99  77  98 /  20  20   5  20
GAINESVILLE     72  95  74  92 /  20  20   5  30
MACON           72  99  73  98 /  20  20   5  20
ROME            70  96  72  95 /  20  20  10  20
PEACHTREE CITY  71  96  72  95 /  20  20   5  20
VIDALIA         74 101  75  99 /  10  20   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...TDP
LONG TERM....BDL
AVIATION...TDP
Hazardous weather outlook, Aug 21, 5:06 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 AM EDT THU AUG 21 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
506 AM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.

DANGEROUS HEAT INDEX VALUES EXPECTED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON INTO THE EARLY EVENING.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG WINDS...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAIN.

DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE
THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE.

DISCUSSION...

HIGH PRESSURE BUILDS INTO THE REGION IN THE MID AND UPPER LEVELS OF
THE ATMOSPHERE BRINGING RISING TEMPERATURES AND DECREASING CHANCES
FOR THUNDERSTORMS. HOWEVER...INSTABILITY WILL BE SUFFICIENT ACROSS
THE AREA FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING
WINDS. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME
HEATING TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
IN THE AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE
EXPECTED FRIDAY THROUGH SUNDAY AND RESIDENTS...ESPECIALLY ACROSS
CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE
NECESSARY.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING
DANGEROUS LEVELS FRIDAY THROUGH SUNDAY.

DISCUSSION...

ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT
SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND
EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD
SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW
TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS
WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 21, 2:22 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT THU AUG 21 2014

GAZ052-066-211845-
222 PM EDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP AND HEARD
COUNTIES UNTIL 245 PM EDT...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENN...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HEARD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE GLENN...TEXAS...STATE LINE PARK...HILLCREST...LONG
CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS AND
LAGRANGE.

&&

LAT...LON 3327 8515 3306 8495 3292 8519 3296 8521
      3321 8526
TIME...MOT...LOC 1822Z 326DEG 8KT 3315 8518
Special weather statement, Aug 21, 2:52 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT THU AUG 21 2014

GAZ052-053-066-211930-
252 PM EDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...COWETA
AND HEARD COUNTIES UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING EAST AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
COWETA AND HEARD COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLANT WANSLEY...FRANKLIN...
CENTRALHATCHEE...POWERS CROSSROADS...HANDY...HARRISONVILLE AND
CORINTH.

&&

LAT...LON 3343 8508 3343 8502 3344 8499 3337 8479
      3319 8493 3315 8498 3332 8515
TIME...MOT...LOC 1853Z 283DEG 8KT 3330 8503
Special weather statement, Aug 21, 2:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT THU AUG 21 2014

GAZ080-091>093-211930-
255 PM EDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 330 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY...
MARION...MACON AND TAYLOR COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE CEDAR CREEK...HICKS...RUPERT...
POTTERVILLE...CHARING...GARDEN VALLEY...IDEAL AND BARTLETT.

&&

LAT...LON 3252 8404 3228 8408 3235 8443 3253 8440
TIME...MOT...LOC 1856Z 344DEG 13KT 3241 8431
Local storm report, Aug 21, 3:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     WEST WIND               33.10N  85.01W
08/21/2014                   TROUP              GA   911 CALL CENTER

            REPORT OF 1 TREE DOWN ON YOUNGS MILL ROAD.

&&

EVENT NUMBER FFC1400842

KOVACIK
Special weather statement, Aug 21, 3:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU AUG 21 2014

GAZ053-054-067-211945-
315 PM EDT THU AUG 21 2014

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURIN...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LUTHERSVILLE...PEACHTREE
CITY...THOMAS CROSSROADS...TURIN...SHARPSBURG...MORELAND...ROCKY
MOUNT...WOOSTER...ALVATON...GAY...HARALSON AND SENOIA.

&&

LAT...LON 3346 8464 3336 8454 3326 8446 3325 8451
      3318 8450 3317 8451 3311 8452 3304 8467
      3314 8478 3327 8482
TIME...MOT...LOC 1916Z 307DEG 7KT 3329 8466
Special weather statement, Aug 21, 3:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU AUG 21 2014

GAZ067-069-078-079-211945-
320 PM EDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT...
MERIWETHER...UPSON AND HARRIS COUNTIES UNTIL 345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRIS CITY...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT...
MERIWETHER...UPSON AND HARRIS COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINE MOUNTAIN-CALLAWAY
GARDENS...HARRIS CITY...DURAND...F.D. ROOSEVELT STATE PARK...
SHILOH...FLINT HILL...RALEIGH...WARM SPRINGS AND MANCHESTER.

&&

LAT...LON 3294 8486 3302 8468 3294 8452 3292 8453
      3291 8451 3288 8451 3287 8447 3285 8449
      3274 8465 3283 8486 3293 8486
TIME...MOT...LOC 1920Z 321DEG 5KT 3296 8468

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 10:36 PM EDTSpecial Weather StatementFFCHaralson24 min
Aug 20, 10:45 PM EDTSpecial Weather StatementFFCHeard30 min
Aug 20, 11:06 PM EDTSpecial Weather StatementFFCDouglas24 min
Aug 21, 2:22 PM EDTSpecial Weather StatementFFCTroup23 min
Aug 21, 2:25 PM EDTSevere Thunderstorm WarningFFCHeard, Troup50 min
Aug 21, 2:52 PM EDTSpecial Weather StatementFFCHeard38 min
Aug 21, 2:55 PM EDTSpecial Weather StatementFFCTaylor35 min
Aug 21, 3:15 PM EDTSpecial Weather StatementFFCCoweta30 min
Aug 21, 3:20 PM EDTSpecial Weather StatementFFCMeriwether25 min
Aug 21, 3:24 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more29 hr
Aug 21, 3:52 PM EDTSevere Thunderstorm WarningFFCMeriwether, Talbot, Upson38 min
Aug 21, 4:03 PM EDTSpecial Weather StatementFFCCoweta, Fayette27 min
Aug 21, 4:39 PM EDTSpecial Weather StatementFFCMuscogee36 min
Aug 21, 4:41 PM EDTSpecial Weather StatementFFCSumter34 min
Aug 21, 4:50 PM EDTSpecial Weather StatementFFCMorgan, Walton25 min
Aug 21, 5:05 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot25 min
Aug 21, 5:39 PM EDTSpecial Weather StatementFFCStewart36 min
Aug 21, 6:16 PM EDTSpecial Weather StatementFFCStewart29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.